Alert archive / North Carolina / Tornado Warnings in 2007

Tornado Warning 11, NWS Newport/Morehead City, NC

July 17, 2007Duplin County, North Carolina

NWS Newport/Morehead City, NC issued this tornado warning at Jul 17, 2007, 8:50 PM EDT for Duplin County, North Carolina. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2007, 8:50 PM EDT (00:50 UTC)
Expired
Jul 17, 2007, 9:30 PM EDT
In force
40 min
Issued by
NWS Newport/Morehead City, NC
Area
Counties, with a storm outline in the text

County Duplin County, NC

The radar

The Raleigh/Durham radar (KRAX), 78 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2007-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1730 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2007-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1730 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1013 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KMHX 180049
TORMHX
NCC061-180130-
/O.NEW.KMHX.TO.W.0011.070718T0050Z-070718T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
850 PM EDT TUE JUL 17 2007

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* TORNADO WARNING FOR...
  DUPLIN COUNTY IN EASTERN NORTH CAROLINA...
  THIS INCLUDES THE CITY OF WARSAW...

* UNTIL 930 PM EDT

* AT 848 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR WARSAW...
  MOVING NORTHEAST AT 15 MPH.

* THE TORNADO WILL BE NEAR...
  KENANSVILLE BY 855 PM EDT...
  7 MILES SOUTHEAST OF BEAUTANCUS BY 905 PM EDT...
  KORNEGAY AND ALBERTSON BY 930 PM EDT...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3511 7816 3516 7814 3518 7799 3516 7797
      3516 7792 3514 7789 3517 7784 3512 7776
      3500 7774 3488 7814

$$

26
1 follow-up statement
000 
WWUS52 KMHX 180110
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
909 PM EDT TUE JUL 17 2007

NCC061-180130-
/O.CON.KMHX.TO.W.0011.000000T0000Z-070718T0130Z/
DUPLIN NC-
909 PM EDT TUE JUL 17 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR DUPLIN
COUNTY...

AT 905 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR KENANSVILLE...OR
ABOUT 7 MILES EAST OF WARSAW...MOVING EAST AT 15 MPH.

THE TORNADO WILL BE NEAR...
  KORNEGAY...6 MILES SOUTH OF ALBERTSON AND 8 MILES NORTHWEST OF
  POTTERS HILL BY 930 PM EDT...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 3508 7807 3513 7805 3515 7790 3513 7788
      3513 7783 3511 7780 3514 7775 3509 7767
      3497 7766 3485 7806

$$

26

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Jul 17, 4:20 PM EDT, 4 hours 30 minutes earlier.

Area forecast discussion, Jul 17, 4:20 PM EDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
420 PM EDT TUE JUL 17 2007

.SYNOPSIS...
BERMUDA HIGH AND PIEDMONT TROUGH PATTERN WILL CONTINUE THROUGH THU.
COLD FRONT WILL MOVE IN FROM THE W FRI.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SCT CONVECTION WILL CONTINUE INTO EVENING THEN EXPECTED TO DISSIPATE
WITH LOSS OF HEATING. ISOLATED ACTIVITY PSBL ALONG COAST OVERNIGHT
PER PAST FEW NIGHTS. BLEND OF PERSISTENCE AND MOS FOR MIN TEMPS.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
BERMUDA HIGH/PIEDMONT TROF PATTERN WILL CONTINUE THROUGH THU WITH
WEAK SHRT WVS MOVING ACROSS IN GRADUALLY VEERING SW TO W UPR FLOW.
RESULT WILL BE HOT AND HUMID CONDITIONS WITH SCT MAINLY AFTN AND
EVENING CONVECTION. MODELS AGREE ON FRONT MOVING IN ON FRI WHICH
WOULD RESULT IN HIGHER POPS AND MORE WDSPRD PCPN COVERAGE. LOW
CONFIDENCE OF MODEL TIMING OF FRONTS THIS TIME OF YEAR...THUS WILL
BE CONSERVATIVE AND CAP POPS AT 40 PERCENT.

MOS BLEND FOR TEMPS DURING PERIOD. SOME AREAS WILL BE NEAR 105 HEAT
INDEX FOR AN HOUR OR 2 BOTH WED AND THU. THU LOOKS LIKE HOTTEST DAY
WITH SFC FLOW A BIT MORE WESTERLY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A DEEPENING UPPER TROUGH WILL DIG ACROSS THE GREAT LAKES REGION WITH
THE TROUGH AXIS REACHING THE DEEP SOUTH.  MODELS INDICATE A CUT-OFF
DEVELOPING OVER NEW ENGLAND LATE IN THE WEEK. AS A RESULT...THE
BERMUDA HIGH WILL SLIDE EAST AS A COLD FRONT MOVES INTO THE AREA FRI
INTO FRI NIGHT. THE FRONT WILL LIKELY STALL JUST OFFSHORE ON SAT.
WILL FOLLOW CLOSELY HPC GUIDANCE THROUGH THE PERIOD...WITH POPS
REMAINING IN THE CHANCE RANGE. HPC TEMPS ALSO LOOK REASONABLE. A BIT
COOLER AND LESS HUMID CONDITIONS SAT THROUGH MON AS HIGH PRESS
BUILDS BACK INTO THE AREA.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
VFR WILL PREVAIL THIS EVE AND WED OUTSIDE OF SCT CONVECTIVE
ACTIVITY. AREAS OF IFR FOG AND STRATUS MAY BE MORE WIDESPREAD
OVERNIGHT DUE TO BETTER COVERAGE OF PCPN LATE THIS AFTN.

EXPECT GENERALLY VFR CONDITIONS WED THROUGH SUN...WITH THE EXCEPTION
OF SCATTERED CONVECTION AND PATCHY MORNING FOG. TSTMS MAY BE MORE
WIDESPREAD AHEAD OF A COLD FRONT FRI AFTN AND EVE.

&&

.MARINE...
ALONG WITH WEAK TROUGHING INLAND WILL MAINTAIN A SW FLOW ACROSS THE
AREA THROUGH FRI. WIND SPEEDS ARE EXPECTED TO REMAIN IN THE 10 TO 15
KT RANGE WITH SEAS 5 FT OR LESS THROUGH THU. MODELS INDICATE THE
UPPER TROUGH BECOMING MORE AMPLIFIED OVER THE EASTERN US BY THU
NIGHT. AS A RESULT...A COLD FRONT WILL APPROACH THE AREA ON FRI AND
MOVE INTO COASTAL WATERS EARLY SAT. THE PRESS GRADIENT WILL TIGHTEN
AHEAD OF THE FRONT AND IS EXPECTED TO PRODUCE SCA CRITERIA
CONDITIONS FOR ALL OF THE COASTAL BY FRI MORNING. WIND AND SEAS WILL
DECREASE BEHIND THE FRONT AS HIGH PRESS FROM THE NW MOVES INTO AREA
SAT AND SUN.

.RIP CURRENTS...CONTINUE RIP CURRENTS IN THE LOW RANGE FOR WED WITH
MINIMAL SWELL COMPONENT AND NORMAL ASTRONOMICAL TIDES.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...JBM
NEAR TERM...JBM
SHORT TERM...JBM
LONG TERM...RAP
AVIATION...JBM
MARINE...RAP
Hazardous weather outlook, Jul 17, 3:17 AM EDT, 17 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
317 AM EDT TUE JUL 17 2007

NCZ029-044>047-079>081-090>095-098-103-104-180730-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
317 AM EDT TUE JUL 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jul 17, 3:35 PM EDT, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
335 PM EDT TUE JUL 17 2007

NCZ029-045>047-172030-
WASHINGTON-MARTIN-TYRRELL-WESTERN DARE-
335 PM EDT TUE JUL 17 2007

...STRONG THUNDERSTORMS WILL AFFECT DARE...TYRRELL...MARTIN AND
WASHINGTON COUNTIES UNTIL 430 PM EDT...

AT 335 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM 15 MILES WEST OF
WILLIAMSTON TO 14 MILES SOUTH OF MANNS HARBOR...OR FROM 13 MILES EAST
OF TARBORO TO 14 MILES SOUTH OF MANNS HARBOR.  THE STORMS WERE NEARLY
STATIONARY. THE STRONG THUNDERSTORMS WILL BE NEAR PLYMOUTH AT 405 PM
EDT..

WIND GUSTS OF 30 TO 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS. HEAVY RAINFALL...UP TO 3 INCHES IN AN HOUR...WILL CAUSE
PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING
AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID
HYDROPLANING. THESE STORMS ARE ALSO PRODUCING AN EXCESSIVE AMOUNT OF
DEADLY LIGHTNING.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

26/20
Special weather statement, Jul 17, 5:04 PM EDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
504 PM EDT TUE JUL 17 2007

NCZ080-081-094-172200-
BEAUFORT-PAMLICO-WESTERN HYDE-
504 PM EDT TUE JUL 17 2007

...STRONG THUNDERSTORMS WILL AFFECT HYDE...PAMLICO AND BEAUFORT
COUNTIES UNTIL 600 PM EDT...

AT 504 PM EDT...THERE WERE STRONG THUNDERSTORMS 24 MILES SOUTHWEST OF
SWANQUARTER...OR ABOUT 22 MILES NORTHEAST OF JAMES CITY...MOVING EAST
AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR HOBUCKEN...AND...
LOWLAND AT 520 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS
INCLUDE FLORENCE...MARIBEL...PAMLICO BEACH...ROSE BAY...ROYAL...SOUTH
CREEK AND GERMANTOWN.

WIND GUSTS OF 30 TO 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS. HEAVY RAINFALL...UP TO 3 INCHES IN AN HOUR...WILL CAUSE
PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING
AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID
HYDROPLANING. THESE STORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF
DEADLY LIGHTNING.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

20
Special weather statement, Jul 17, 6:12 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
612 PM EDT TUE JUL 17 2007

NCZ045-046-081-172315-
WASHINGTON-TYRRELL-WESTERN HYDE-
612 PM EDT TUE JUL 17 2007

...STRONG THUNDERSTORMS WILL AFFECT HYDE...TYRRELL AND WASHINGTON
COUNTIES UNTIL 715 PM EDT...

AT 612 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM SOUTH CENTRAL
WASHINGTON COUNTY TO NORTHWESTERN HYDE COUNTY...OR FROM 11 MILES
SOUTHEAST OF PLYMOUTH TO 16 MILES NORTH OF SWANQUARTER...MOVING
NORTHEAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR ALLIGATOR
LAKE AT 620 PM EDT...CENTER OF PHELPS LAKE AT 625 PM EDT...
SCUPPERNONG AT 650 PM EDT...CRESWELL AT 655 PM EDT...WOODLEY AT 705
PM EDT..

WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL...UP TO 3 INCHES IN AN HOUR...WILL CAUSE PONDING OF WATER
ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS
SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. THESE
STORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

20
Special weather statement, Jul 17, 6:29 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
629 PM EDT TUE JUL 17 2007

NCZ080-172315-
BEAUFORT-
629 PM EDT TUE JUL 17 2007

...STRONG THUNDERSTORMS WILL AFFECT BEAUFORT COUNTY UNTIL 715 PM
EDT...

AT 629 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM NORTH CENTRAL
BEAUFORT COUNTY TO EAST CENTRAL BEAUFORT COUNTY...OR FROM WASHINGTON
TO 19 MILES EAST OF RIVER ROAD...MOVING NORTHEAST AT 15 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR PINETOWN AT 635 PM EDT...TERRA CEIA
AT 640 PM EDT...PANTEGO AT 645 PM EDT...PUNGO AT 700 PM EDT...PIKE
ROAD AT 710 PM EDT..

WIND GUSTS OF 30 TO 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS. HEAVY RAINFALL...UP TO 3 INCHES IN AN HOUR...WILL CAUSE
PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING
AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID
HYDROPLANING. THESE STORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF
DEADLY LIGHTNING.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

20
Special weather statement, Jul 17, 8:10 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
810 PM EDT TUE JUL 17 2007

NCZ029-044-045-079-080-091-093-180115-
LENOIR-GREENE-WASHINGTON-MARTIN-PITT-BEAUFORT-CRAVEN-
810 PM EDT TUE JUL 17 2007

...STRONG THUNDERSTORMS WILL AFFECT CRAVEN...BEAUFORT...PITT...
MARTIN...WASHINGTON...GREENE AND LENOIR COUNTIES UNTIL 915 PM EDT...

AT 810 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM WILLIAMSTON TO
KINSTON...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR WILLIAMSTON AT 815 PM EDT...WASHINGTON AT 840 PM EDT...RIVER
ROAD AT 850 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS
INCLUDE AYDEN...GREENVILLE...PLYMOUTH AND WINTERVILLE.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS. HEAVY RAINFALL...UP TO 3 INCHES IN AN HOUR...WILL CAUSE
PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING
AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID
HYDROPLANING. THESE STORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF
DEADLY LIGHTNING.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

20
Local storm report, Jul 17, 8:12 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
812 PM EDT TUE JUL 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 PM     HAIL             2 W WARSAW              35.00N 78.12W
07/17/2007  E0.75 INCH       DUPLIN             NC   PUBLIC

            ALONG INTERSTATE 40.

&&

CQUELL

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 8:15 PM EDTSevere Thunderstorm WarningMHXDuplin30 min
Jul 17, 8:28 PM EDTTornado WarningMHXBeaufort32 min
Jul 17, 9:24 PM EDTSevere Thunderstorm WarningMHXBeaufort, Hyde, Washington33 min
Jul 17, 10:40 PM EDTSpecial Marine WarningMHX65 min
Jul 18, 5:43 AM EDTMarine Weather StatementMHX62 min
Jul 18, 5:46 AM EDTMarine Weather StatementMHX59 min
Jul 18, 6:45 AM EDTSpecial Marine WarningMHX45 min
Jul 18, 7:58 AM EDTMarine Weather StatementMHX62 min
Jul 18, 1:15 PM EDTMarine Weather StatementMHX60 min
Jul 18, 2:01 PM EDTMarine Weather StatementMHX59 min

Nearby

Tornado Warnings in North Carolina, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.